Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

How long does Xanax take to cure panic attacks?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 1484 Questions
What is the usual amount of time for someone to be on xanax for panic attacks. I have been on a dosage of 0.25 mg three times daily for about three weeks. I am also starting to see a counselor for Cognitive behavioral therapy. I do not want to get dependent or addicted to the xanax. I see my Family dr. In two weeks for a follow up.which will be five weeks.
Posted Wed, 5 Mar 2014 in Sexual Problems
Answered by Dr. Saatiish Jhuntrraa 5 hours later
Brief Answer: discuss with your family doctor about SSRI Detailed Answer: Hello Xanax can act on panic attacks immediately; but is a very addicting medicine. Usually Xanax is not the drug of choice but SSRI like Paroxetine or Sertraline is. I use Xanax very very sparingly to treat my patients with xanax and not as regular scheduled drugs as you are on now. Cognitive Behavior therapy is very effective. I suggest you discuss with your treating doctor when you consult him. It would be better if you are tapered off xanax. Dr Saatiish Jhuntrraa
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor